Statins side effects: Three warning signs of ‘life-threatening’ rhabdomyolysis


Rhabdomyolysis can lead to liver damage, kidney failure and death. The muscle-wasting condition flags three crucial warning signs that require medical attention. What are they? One of the “most common” signs of rhabdomyolysis includes “severe muscle aching throughout the entire body”, certified the Mayo Clinic. The other two symptoms are “muscle weakness” and “dark or cola-coloured urine”.

Liver inflammation from rhabdomyolysis could lead to distressing symptoms, such as:

  • Unusual fatigue
  • Unusual weakness
  • Loss of appetite
  • Pain in the upper abdomen
  • Dark-Coloured urine
  • Yellowing of the skin or eyes (i.e. jaundice)

If any of these symptoms are present, it’s best to “contact your doctor immediately”.

Another potential risk of taking statins include developing type 2 diabetes.

Statins might increase the level of blood sugar levels, which is a prerequisite for the dangerous condition.

There may not be any symptoms of pre-diabetes, so a blood test result will tell you whether or not you have it.

If this is a risk you feel uncomfortable taking when offered statins, do speak with your GP.

Statins may also lead to neurological side effects, such as memory loss or confusion.

These side effects reverse once you stop taking the medication, so do discuss any complications you might be experiencing while taking statins to your GP.





READ SOURCE

READ  10 lies you thought were true about your vagina - and why G-spot doesn't exist

LEAVE A REPLY

Please enter your comment!
Please enter your name here